Cytokines

warning: Creating default object from empty value in /home/cpnhelp/www/www/modules/taxonomy/taxonomy.pages.inc on line 33.
Immune system chemicals

6 Month Milemarker on CAP

Actually, 6 months and 2 days... the 27th of September marked six months of my being on CAPi.  As Ruth mentioned in a previous post about herself, I am no longer a newbie!  I am now reading posts of those coming on board, reflecting on my past experiences!  It's a strange feeling indeed -- firstly, to realize how many of us there are "out there".  It is wonderful that people are finding this website -- the word is getting out.

As I read of those coming on board it's a curiosity to gauge the different levels of tolerance the individuals have.  Some are able to ramp up on the meds quite quickly and others, like me, struggle to build up to each level.  I guess this is also indicative of our unique immunei systems and the CPNi load each of us carries.

Lutimax

I started taking Lutimax. I noticed if I scratched my skin, red ridges rose and stayed a long time. Anything that might have caused a little inflammationi on my skin, reacted with exageration. What causes this?

Five Ways of Feeling Lousy

 Dr. David Wheldoni's succinct summary of the different reactions to Cpni and its treatment helps in sorting out the different responses and what to do about them. I've moved this from his comment in another members blog post to a page of it's own here in the Cpn Treatment Handbook.

Jim K (Editor in Chief) 

Five Ways of Feeling Lousy

I am inclined to think that there are five major mechanisms behind those unpleasant side effects of chronic large-load infection with C pneumoniae which worsen in the short-term with antichlamydial treatment.

a) Lipid peroxidation may likely get worse in the short-term as bacterial products are released both by breaking down EBs and by apoptosisi< of infected cells. Antioxidantsi<i< and B vitaminsi< (including B12) may help with this. I find melatonin">i<i< at night helpful.

Low IgG and IgM and Intravenous Immunoglobulin

Hi everyone,

Part of the bloodwork that I had indicated that I have several deficiencies in my immunoglobulins.  Specifically, I have a very low IgM, IgG3, and IgG4. (My total IgG looks normal, but those two subclasses are below normal levels.)

Have any of you had any tests with those sorts of results or any other Ig deficiency?  Have the tests improved because of/during your time on these antibiotics?

Do the IV antibodies have any chance at all at getting at the cpni inside cells?  Hmm... also, if it does get to them, do I run some sort of risk by having them go nuts on the cpn?

If you have had experience in general with IVIG, I would like to know how you responded.

I believe my doc is willing to treat me with intravenous immunoglobulins to bring the IgG up.  However, if the IgG is low because of CPN or something like it, I'll definitely need to keep on the abxi.  However, I'm scratching my head as to how to tell the difference between the IVIG fixing me and the abxi fixing me. (I have read stories of people who only needed one or two infusions and they were actually completely "cured"... it seemed that their body just needed the temporary boost to get their own systems going...)

End of Day One Fred

I first posted this in response to Paul's comments on another thread, so I'm just repeating it here so it's part of my "Fred" blog. Here's how I've learned to sort my reactions out in terms of my own experience, correctly or not!

  1. Endotoxini reactions seem to typically include feeling chilled, cold, cold hands and feet, and so on. Dr. Powell had a great biochemical explanation as to why this is so, for the life of me I can't recall what it was. I just remember it as typified by chill, cold extremities and peripheral vasoconstriction.
  2. Cytokinei (immunei) reactions are typified by inflammationi, consequent pain, swelling or congestion of tissues, and cascade of other responses like histimine release and so on.
  3. Porphyric reactions seem typified by a feeling of loggyness, depression or anxiety, nausea, disorientation, discoordination (when not caused by loss of muscle control function, see below) bowel disturbance, fatigue, hypersensitivity to light, sound and other stimuli. You note, Paul, that the porphyrins also bind to nerve receptors, especially GABA receptors, and thus interfere with the modulating functions the correct neuroransmitter would perform, hence increased pain sensitivity and anxiety and depression (both modulated by GABA). But increased pain sensitivity is not the same as pain-causing, and I know inflammatory pain feels quite different from hypersensitivity.
  4. Cell deathi seems typified by loss of baseline function (eg worsening of hand function in MS), pain, and so on followed by slower recovery and then improvement above baseline. 

 I see this in my reactions to the Fred pulse. When the dose hit a couple hours after taking it, I started to feel increased chill and cold despite all the things Dr. Powell has me on to counter endotoxin which usually do well to counter these symptoms. Then I had a rather rapid porphyric response (over the next hour or so) where my coordination, mental focus, disorientation really increased. Mac noted how visible my typing problems were on the chat. What they didn't see was how many times I had to type and retype a word before I could complete a sentence, and that poorly spelled and error laden even so.

Reactions to CAP Treatment: That "Kissed by a Dementor" kind of feeling*

Bacterial Endotoxini reactions, Cytokinei (immunei) reactions and inflammationi<

These are often casually. but inaccurately, referred to as “herx” reactions, or scientifically as “herxheimer-like” alluding to the Jarisch-Herxheimer reaction to bacterial toxins specifically from syphilis. All gram-negative bacteria, of which Cpni is one, have contain Lipopolysaccharide endotoxinsi as well as HSPi's (heat shock proteins) which are released as a matter of course during infection and are in part responsible for the on-going symptoms of the infection.

When these bacterial are killed en masse during treatment, they release relatively large amounts of endotoxin, causing significant symptoms especially during initial phases of treatment, as well as when an additional antibiotic agent is added to the protocol. If the amount of endotoxin exceeds the body's ability to get rid of it, these toxic effects can be life threatening. But even in less threatening amounts, the endotoxins and the resulting reactions can cause oxidative stress and damage to body organs.

Syndicate content